Now my neck is covered with hyperpigmentation. I have tried skin bleaching creams like hydroquinone, kojic acid. What else can I do?
I Had Fraxel on my neck, what do I do about hyperpigmentation?
Botox Price Calculator
What would you like to change?
Enter your info to request custom estimates from three local providers.
These providers will send a more accurate price based on your needs.
Doctor Answers 4
Postinflammatory Hyperpigmentation After Laser
First, I would suggest talking with your treating physician. It sounds like you have postinflammatory hyperpigmentation which usually resolves on its own over time. There are several treatments which can be done to decrease the pigment but these should be done after seeing your physician. Be sure to keep the treated areas protected from UV radiation (such as sun and tanning) as this can make things worse.
Fraxel and hyperpigmentation
Fraxel and all lasers, have a risk of postinflammatoryhyperpigmentation. It is important that you see your doctor to evaluate what is best for you. Transient postinflammatory hyperpigmentation is quite common and is not as much a true pigmentation but a bronzing efffect. But if your skin does have a pigmentation, then other treatments and prescription lightnening creams can help. Ironically, even further Fraxels can help along with the lightening creams and of course, you must use excellent sunscreens to minimize ultraviolet exposure.
Hyperpigmentation After Fraxel
What you are describing is known as transient post-inflammatory hyperpigmentation (TIH), which is a temporary albeit vexing problem. The best solution will be a tincture of time. Continued use of hydroquinone, use of SPF 30 or greater, and avoidance of excessive sun exposure (tennis game at noon, or all day golf outings) will help speed the transition.
You might also like...
Hyperpigmentation of neck after Fraxel
In some instances, light and repeated chemical peels may be of benefit but it sounds as if you are very prone to post-inflammatory hyperpigmentation. I would avoid any intervention for at least a year to allow spontaneous resolution. Any further intervention could produce further darkening.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.